MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP; MITRAL VALVE REPAIR DEVICES

ABBOTT MEDICAL MITRACLIP; MITRAL VALVE REPAIR DEVICES
Model Number CDS0601-XTR
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 06/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported this was a mitraclip procedure to treat functional mitral regurgitation (mr) with a grade of 4+.While adjusting the trajectory, insufficient height was encountered.Drawing from operational experience, the - knob was used to compensate for the height deficiency.Subsequently, the clip came into contact with the atrial wall.After a brief observation period, a pericardial effusion was identified in the patient.The physician immediately halted the procedure and withdrew the steerable guide catheter (sgc) and clip delivery system (cds).The physician suspects that the¿-¿¿ knob of sgc exhibited abnormal torque, causing pericardial injury.The patient was subsequently transferred for surgical intervention.
 
Additional Manufacturer Narrative
All available information was investigated, and no functional testing/analysis was performed to investigate the reported adverse event without identified device or use problem-n/a during procedure as this is related to patient, procedural or operational circumstances.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Based on available information, the reported pericardial effusion was related to procedural circumstances.The reported patient effect of pericardial effusion, as listed in the mitraclip system instructions for use, is a known possible complication associated with mitraclip procedures.The reported surgical intervention was a result of case-specific circumstances.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description

Brand Name
MITRACLIP
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22387588
Report Number2135147-2025-03644
Device Sequence Number8680086
Product Code NKM
UDI-Device Identifier08717648226366
UDI-Public(01)08717648226366(17)251127(10)41127R1028
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/27/2025
Device Model NumberCDS0601-XTR
Device Catalogue NumberCDS0601-XTR
Device Lot Number41127R1028
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2025
Supplement Date Received by Manufacturer08/12/2025
Initial Report FDA Received Date07/02/2025
Supplement Report FDA Received Date08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown